Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A new algorithm for diagonalizing a real symmetric matrix

Author: C. Donald LaBudde
Journal: Math. Comp. 18 (1964), 118-123
MSC: Primary 65.35
MathSciNet review: 0160319
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The algorithm described in this paper is essentially a Jacobi-like procedure employing Householder and Jacobi orthogonal similarity transformations successively on a real symmetric matrix to obtain, in the limit, a diagonal matrix of eigenvalues. The columns of the product matrix of all the orthogonal transformations, taken in the proper order, form a complete orthonormal set of eigenvectors.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.35

Retrieve articles in all journals with MSC: 65.35

Additional Information

Article copyright: © Copyright 1964 American Mathematical Society